MAUDE Adverse Event Report: BECKMAN COULTER INC. LIPASE; LIPASE-ESTERASE, ENZYMATIC, PHOTOMETRIC, LIPASE

BECKMAN COULTER INC. LIPASE; LIPASE-ESTERASE, ENZYMATIC, PHOTOMETRIC, LIPASE
Model Number OSR6130
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A beckman coulter customer technical support (cts) specialist assisted customer over the phone.The customer reported when removing the outer plastic of cap, the aluminum seal did not break, making it difficult to access content of vial.Due to the difficulty of removal of seal the operator used a sharp hemostat tool to attempt to remove seal from bottle.As a result of using the sharp tool to remove difficult seal the operator sustained cuts on their middle and index finger which caused bleeding.The operator immediately wash the wound with water and applied a dressing to stop the bleeding.Due to the intense pain from injury, medical attention was required by health care professional.The operator was evaluated by health care professional and was prescribed topical ointment treatment.No additional harm was reported.The cause of the injury was identified as operator use error.The customer failed to follow precaution measures when handling the reagent bottle which resulted in injury.Per the lipase reagent osr6130 instruction for use, warning and precautions section, it states: " exercise the normal precautions required for handling all laboratory reagents." the operator missed two (2) days of work due to injury and has now recovered and returned to work.No further issues were reported.Initial reporters phone number is (b)(6).The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
The customer reported an operator sustained cut injuries to index and middle fingers when attempting remove metal seal from lipase reagent bottle using sharp pointed hemostats.The customer required medical intervention due to bleeding and pain caused by the injury.The operator was evaluated by medical professional which resulted in cleaning the wound with water, dressing it, and prescription of topical ointment application to treat the wound.The operator missed two days of work due to the injury.There was no report of death associated to this event.No additional harm was reported.

Brand Name
LIPASE
Common Device Name
LIPASE-ESTERASE, ENZYMATIC, PHOTOMETRIC, LIPASE
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER IRELAND INC
lismeehan
o'callaghan's mills, co clare
EI  
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24770263
Report Number9612296-2026-00150
Device Sequence Number21407237
Product Code CHI
UDI-Device Identifier15099590010270
UDI-Public(01)15099590010270(17)270501(11)250501(10)2699
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K963424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOSR6130
Device Catalogue NumberOSR6130
Device Lot Number2699
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown